MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-3-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium prime bare coil was selected for finishing.After advancing the coil into the aneurysm, multiple attempts at detachment were unsuccessful.The coil was withdrawn, but detachment occurred during retrieval.The entire coil was then removed from the patient's body, and a new medtronic coil was used instead to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing stent-assisted coil embolization surgery for treatment of an unruptured, saccular, middle cerebral artery aneurysm with a max diameter of 6 mm and a 3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The physician did not attempt to detach the coil with the instant detacher or another instant detacher.There were no issues with the instant detacher.Two manual attempts at detachment via hypotube were made.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the cause of the non-detachment was not determined.Prior to coil non-detachment, there were no issues encountered.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
H2/h3: product analysis as found condition (condition of returned device): an axium prime device was returned for analysis within a shipping box and within a sealed biohazard pouch.The axium prime coil device was returned without the introducer sheath.Visual inspection/damage location details: upon inspection the axium prime pushwire was found to be broken at break indicator and bent at ~99.2cm from broken proximal end.This is indicative manual detachment attempts were made.The coin was found to be pulled back and not against the lumen stop.The shield coil was found to be stretched with the implant coil already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the analysis performed, the customers report of ¿non-detachment¿ was unable to be confirmed as the pusher was returned with the implant coil already detached.The possible cause for the non-detachment is the bends found on the pusher, causing the release wire to become stuck.The implant coil was found damaged, and the pusher was found bent.Possible causes for coil and pusher damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24280016
Report Number9617601-2026-01015
Device Sequence Number9926814
Product Code KRD
UDI-Device Identifier00763000313685
UDI-Public(01)00763000313685(17)280328(10)230911543
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-3-3D-ES
Device Catalogue NumberAPB-2-3-3D-ES
Device Lot Number230911543
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer02/10/2026
04/09/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/05/2026
05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown